MAUDE Adverse Event Report: LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT
Model Number ACUPULSE 40 WATT
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A lumenis service engineer visited the site nine (9) days after the reported event.Upon inspection, the engineer could not duplicate the reported "display froze" and after performed safety checks and verifying the system is working within manufacturer specifications the system was returned to the facility safe and ready for use.A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.Device was manufactured 29_may-2013 and installed at the customers site on (b)(6) 2014.A review of system risk files (rd-1148040 rev t) revealed risk #10.1 " device malfunction" which have the potential to lead to adverse effects of alternative treatments".The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.In this case, an alternate laser was brought in to complete the case with no complications to the patient.Although the alleged device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use the alternate device as intervention to prevent permanent damage.In an abundance of caution, lumenis is reporting this malfunction.The engineer could not duplicate the reported event and could find nothing visually wrong with the system, therefore, the cause of the event could not be established.Lumenis is closing this complaint but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop ((b)(4) and per post marketing surveillance procedure ((b)(4)).
 
Event or Problem Description
A foreign user facility reported that prior to beginning a procedure in which a lumenis acupulse 40w co2 laser system was to be utilized, the display screen on the system froze and the laser could no longer be used.Unable to proceed with the laser, the procedure was successfully completed with an alternate device.No report of injury was received, and the device malfunction did not cause or contribute to any change in the patient's condition.

Brand Name
ACUPULSE 40 WATT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
Manufacturer (Section G)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS   20692
Manufacturer Contact
yoav wimisner
6 hakidma st.
po box 240
yokneam, 20692
IS   20692
MDR Report Key12765799
Report Number3004135191-2021-00071
Device Sequence Number14490981
Product Code GEX
UDI-Device Identifier07290109140315
UDI-Public07290109140315
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K100415
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACUPULSE 40 WATT
Device Catalogue NumberGA-0000140
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Initial Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown